Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 29, NWS Quad Cities, IA

May 24, 2024Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this tornado warning at May 24, 2024, 7:54 AM CDT for Dubuque County, Jackson County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2024, 7:54 AM CDT (12:54 UTC)
Expired
May 24, 2024, 8:30 AM CDT
In force
36 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Dubuque County, IA, Jackson County, IA

The radar

The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:44 AM CDTSevere Thunderstorm WatchSPC7 hr
May 24, 6:07 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

173 
WFUS53 KDVN 241254
TORDVN
IAC061-097-241330-
/O.NEW.KDVN.TO.W.0029.240524T1254Z-240524T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
754 AM CDT Fri May 24 2024

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northwestern Jackson County in east central Iowa...
  Southeastern Dubuque County in northeastern Iowa...

* Until 830 AM CDT.

* At 753 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Garry Owen, or 15 miles northwest of Maquoketa,
  moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  La Motte, Zwingle, Cottonville, Otter Creek, and Washington Mills 
  around 800 AM CDT.
  St. Donatus around 805 AM CDT.
  Bellevue, Smiths, and Spruce Creek Park around 810 AM CDT.

Other locations in the path of this tornadic thunderstorm include
Bellevue State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4238 9047 4233 9042 4228 9043 4225 9042
      4223 9040 4217 9090 4229 9090 4230 9091
      4240 9052
TIME...MOT...LOC 1253Z 257DEG 38KT 4225 9084 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
3 follow-up statements
332 
WWUS53 KDVN 241303
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
803 AM CDT Fri May 24 2024

IAC061-097-241330-
/O.CON.KDVN.TO.W.0029.000000T0000Z-240524T1330Z/
Jackson IA-Dubuque IA-
803 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHWESTERN JACKSON AND SOUTHEASTERN DUBUQUE COUNTIES...

At 803 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Zwingle, or 14 miles north of Maquoketa, moving east
at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bellevue, La Motte, St. Donatus, Smiths, Cottonville, and Spruce 
  Creek Park around 810 AM CDT.

Other locations in the path of this tornadic thunderstorm include
Bellevue State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4238 9047 4233 9042 4228 9043 4225 9042
      4223 9040 4218 9078 4233 9081 4240 9052
TIME...MOT...LOC 1303Z 257DEG 38KT 4227 9070 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
300 
WWUS53 KDVN 241307 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
807 AM CDT Fri May 24 2024

IAC061-097-241330-
/O.CON.KDVN.TO.W.0029.000000T0000Z-240524T1330Z/
Jackson IA-Dubuque IA-
807 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHWESTERN JACKSON AND SOUTHEASTERN DUBUQUE COUNTIES...

At 807 AM CDT, a severe thunderstorm capable of producing a tornado
was located over La Motte, or 14 miles southwest of Galena, moving
east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bellevue, St. Donatus, Smiths, Spruce Creek Park, and Bellevue 
  State Park around 815 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4238 9047 4233 9042 4228 9043 4225 9042
      4223 9040 4220 9072 4234 9076 4240 9052
TIME...MOT...LOC 1307Z 257DEG 38KT 4229 9063 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
041 
WWUS53 KDVN 241313
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
813 AM CDT Fri May 24 2024

IAC061-241323-
/O.CAN.KDVN.TO.W.0029.000000T0000Z-240524T1330Z/
Dubuque IA-
813 AM CDT Fri May 24 2024

...THE TORNADO WARNING FOR SOUTHEASTERN DUBUQUE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northwestern Illinois...and east central Iowa.

&&

LAT...LON 4233 9042 4229 9043 4228 9043 4225 9042
      4223 9040 4221 9065 4236 9066 4238 9059
      4238 9047
TIME...MOT...LOC 1313Z 257DEG 38KT 4230 9056 

$$

IAC097-241330-
/O.CON.KDVN.TO.W.0029.000000T0000Z-240524T1330Z/
Jackson IA-
813 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTH
CENTRAL JACKSON COUNTY...

At 813 AM CDT, a severe thunderstorm capable of producing a tornado
was located near La Motte, or 10 miles southwest of Galena, moving
east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bellevue, Smiths, Spruce Creek Park, and Bellevue State Park 
  around 820 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4233 9042 4229 9043 4228 9043 4225 9042
      4223 9040 4221 9065 4236 9066 4238 9059
      4238 9047
TIME...MOT...LOC 1313Z 257DEG 38KT 4230 9056 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 6:41 AM CDT, 1 hour 13 minutes earlier. Its key messages:

  • An active day of thunderstorms is on tap, with widespread strong to severe storms possible later this morning through the afternoon hours
  • Drying off and cooling down for tonight
  • Active flow regime will keep periodic chances for precipitation Saturday night into Tuesday. Strong to severe thunderstorms are expected Saturday night into Sunday.
  • Quiet weather is expected for the middle of the period as ridging builds across the central US, bringing NW flow to the region. Late in the period the chance for precipitation returns.
Area forecast discussion, May 24, 6:41 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
641 AM CDT Fri May 24 2024

.KEY MESSAGES...

- An active day of thunderstorms is on tap, with widespread
  strong to severe storms possible later this morning through
  the afternoon hours

- Drying off and cooling down for tonight

- Active flow regime will keep periodic chances for
  precipitation Saturday night into Tuesday. Strong to severe
  thunderstorms are expected Saturday night into Sunday.

- Quiet weather is expected for the middle of the period as
  ridging builds across the central US, bringing NW flow to the
  region. Late in the period the chance for precipitation returns.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 322 AM CDT Fri May 24 2024

Our severe weather season rolls on today, with our next round(s) of
thunderstorms in our area. Synoptically, we are tracking an
approaching shortwave trough, which is becoming negatively-tilted
with time. The leading shortwave can be seen very well over western
South Dakota on mid-level water vapor imagery. At the surface, an
area of low pressure over north-central South Dakota will lift
northeastward and strengthen with time. An attendant cold front will
sweep through the area this afternoon, as well. So we will have at
least a few rounds of strong to severe convective potential today.

As of 3 AM this morning, there have been already been a few severe
thunderstorms in northern Missouri into south-central Iowa, which
should gradually creep northward across our western CWA. Strong
winds and large hail will be the main threats with these storms, as
we already have a Severe Thunderstorm Watch in effect for our
western two tiers of counties. Attention then turns to a large MCS
that has developed over eastern Nebraska and is currently making its
way towards our area, picking up speed. The high-res guidance have
been very inconsistent on the timing of this MCS, but in general, it
should arrive around or after sunrise this morning coinciding with a
southerly 30 to 40+ kt low-level jet. Most-unstable CAPE ahead of
the MCS is progged around 1000 to 2000 J/kg, per the HREF ensemble
mean, as well as deep-layer shear of around 30 to 40 knots.
Additionally, one concern with this convective line is the
possibility for QLCS mesovortex tornadoes embedded in the line
(there have been several developing along the line earlier this
morning!). 0-3 km bulk shear vectors are oriented southwest to
northeast, with magnitudes around 30 to 40 knots per the RAP
guidance, so although the MCS is expected to move from west to east,
any convective elements that translate northeastward and surge/bow
out could tap into this low-level shear to generate a brief tornado.

The AM MCS is expected to exit the region by mid-day, but we aren't
done with convection! The aforementioned cold front will quickly
follow the departing MCS, leading to additional convection as
southerly warm air advection should help with temperature recovery
and leading to destabilization. Initial storm modes could be
supercellular before becoming more of a multi-cell cluster with
time, so all modes of hazards are expected, once again. Mixed-layer
CAPE values will increase to around 1500 to 2500 J/kg, with
sufficient deep-layer shear for organized updrafts. SPC has expanded
the Slight Risk (level 2 of 5) for severe storms to include nearly
the entire CWA. To top this all off, Pwat values of 1.4 to 1.8
inches, and enhanced water vapor transport, along with dew points in
the lower to middle 60s, will result in a pretty moist atmosphere,
so heavy rainfall and flooding is also a potential. As such, we have
issued a Flood Watch to include areas of eastern Iowa from Highway
92 and points north. We will have to watch out for both flash
flooding and exacerbated river flooding.

Eventually, the cold front convection will end from west to east
late this afternoon into the early evening hours, and we will have a
quiet, but cool, night tonight into Saturday morning. Overnight lows
should fall to the middle 40s northwest to the lower 50s
southeast.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 322 AM CDT Fri May 24 2024

The period starts out with a nearly stationary closed low located
over central Canada.  A series of shortwaves are expected to rotate
south of this low and into the area for the weekend.  The first two
are expected Sunday and Monday morning, with another two expected
later Monday and again on Tuesday.  The effective boundary between
better BL moisture is just south of the area.  As each of these
waves approaches, the boundary is expected to move north and then
south again after each wave passes. Where this boundary sets up
will drive the better convection during each event. After
Tuesday, ridging builds into the area. This is short-lived as
another trof digs into the western CONUS.

Saturday night into Sunday, a compact shortwave will move through
the area.  Short-lived moisture return associated with the height
falls and strong LLJ of 55-60kts, will try to bring a warm
front north overnight. Models indicate convection will form and
move across the area. Deep layer shear is strong, leading to
updraft organization. The main question is how far north does
the instability get. It does seem as though some of the southern
CWA could see strong to severe storms with large hail and
damaging winds. The larger issue may be heavy rain from this
system. 1 to 3 inches of rain could fall Sunday AM. This would
likely exacerbate any river flooding across the area as well
and could even lead to some flash flooding, especially after the
rainfall today.

Unfortunately, it looks like there may be a chance for rain/storms
on Memorial Day.  Confidence is lower as POPs are around 30%.  Some
guidance has showers and storms; others are dry. This is tied
to a wave later into day on Monday. Some guidance is a little
more robust on it and thus have some showers and storms. We will
need to watch the trend in the guidance to see if this threat
will materialize.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 641 AM CDT Fri May 24 2024

A large thunderstorm complex will move through the area over
the next few hours, bringing the threat for very strong wind
gusts in excess of 40 to 50 knots. Terminals most likely to be
impacted are CID and MLI. We used current radar to aid in timing
out this storm. Expect very strong wind gusts, MVFR/IFR
conditions in heavy rainfall, and perhaps some severe weather
with it, including an isolated tornado. A cold front will then
pass through the area this afternoon, which will bring yet
another round of widespread thunderstorms. How this will evolve
is a bit uncertain due to how the current thunderstorm complex
will affect the atmosphere for this afternoon, so we will use
PROB30 groups for now. Storms this afternoon could also become
strong to severe.

&&

.HYDROLOGY...
Issued at 1025 PM CDT Thu May 23 2024

The flood warning for the North Skunk River near Sigourney has
been upgraded to Major flood category. Routed water from a
sparse data area upstream where the heaviest rain fell a few
days prior has led to a rapid rise in the last 6 hours and is
now above Major flood stage. The forecast calls for a crest of
24.5 feet by Friday afternoon, but there is uncertainty in the
amount of water that remains to move through the reach and the
crest may need to be further adjusted.

The Wapsipinicon River near DeWitt was upgraded to a Flood
warning. Major flood stage is being forecast based on routed
flow, and is supported in output from the Hydrologic Ensemble
Forecast Service Model Simulation (HEFS), which places high
confidence on reaching Major Flood stage (12.5 feet). The
forecast has gone up this evening with a crest now over 13 feet
next week. This fits near the most likely range from HEFS of
12.8-13.1 feet. Some attenuation is possible as the routed
flow moves through the river system, but at the same time there
will be additional rounds of rain Friday and Sunday of which
could total over 1 to 2 inches. There will likely be changes to
the forecast in the coming days as the rain lays out and the
extent of the routed flow is better known, so stay tuned!

Routed water and additional rain through the weekend is leading
to rises on most other tributary rivers and the mainstem of
the Mississippi, especially south. Flood warnings or watches
are in effect for portions of the Cedar, Iowa, Skunk and
southern sections of the Mississippi river so please refer to
the latest Flood Statements and Flood Warnings for details.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 4 PM CDT this afternoon for IAZ040>042-
     051>054-063>068-076>078.
IL...None.
MO...None.

&&

SHORT TERM...Schultz
LONG TERM...Gibbs
AVIATION...Schultz
HYDROLOGY...McClure
Hazardous weather outlook, May 24, 3:43 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
343 AM CDT Fri May 24 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-250845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
343 AM CDT Fri May 24 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

A few rounds of strong to severe thunderstorms are expected today,
with the main rounds coming after sunrise this morning and then
again this afternoon. Nearly the entire area is under a Slight
Risk, or level 2 of 5, for severe weather today, with all hazards
possible. Damaging wind gusts to 70 mph, large hail to the size
of quarters, and a few tornadoes are possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Strong to severe thunderstorms are possible Sunday. The best area
for severe thunderstorms will be south of I-80 where portions of
the area are in an Enhanced Risk (level 3 out of 5).

Thunderstorms are possible again on Monday and Tuesday. The
threat for severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this morning through this afternoon.

GENERAL STORM MOTION OF THE DAY:

Towards the east at 45 to 55 mph this morning, and then to the
east-northeast around 30 to 40 mph this afternoon.

JTS

In the hours before

Local storm report, May 24, 5:10 AM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
510 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Tstm Wnd Gst     3 NNE Cedar Rapids      42.01N 91.66W
05/24/2024  E60 MPH          Linn               IA   Trained Spotter

            Spotter is estimating wind speeds around 60
            mph.

&&

EH
Local storm report, May 24, 5:55 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
555 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     Hail             Lowden                  41.86N 90.92W
05/24/2024  M0.88 Inch       Cedar              IA   CO-OP Observer

            Dime to nickel size hail for 6 minutes.

&&

Haase
Local storm report, May 24, 6:41 AM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
641 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     Tornado          Wellman                 41.47N 91.84W
05/24/2024                   Washington         IA   Law Enforcement

            Law Enforcement reported tornado at Wellman.

&&

EH
Local storm report, May 24, 6:51 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
651 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     Tornado          3 E Kinross             41.45N 91.93W
05/24/2024                   Washington         IA   Law Enforcement

            Reported tornado east of Kinross. Stated to
            be 50 yards wide on the ground for roughly a
            mile to mile and a half.

&&

JTS
Local storm report, May 24, 7:36 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
736 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Hail             4 S Wilton              41.53N 91.04W
05/24/2024  M0.75 Inch       Muscatine          IA   Trained Spotter

&&

JTS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:08 PM CDTRiver Flood WarningDVNClinton, Scott15 days
May 23, 9:16 PM CDTRiver Flood WatchDVNDes Moines, Louisa47 hr
May 23, 10:07 PM CDTRiver Flood WatchDVNDes Moines, Henry, Lee4 days
May 24, 2:38 AM CDTFlood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more13 hr
May 24, 3:37 AM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington38 min
May 24, 4:11 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Louisa, Washington49 min
May 24, 4:47 AM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine, Washington43 min
May 24, 5:01 AM CDTSevere Thunderstorm WarningDVNJones, Linn44 min
May 24, 5:16 AM CDTSevere Thunderstorm WarningDVNIowa, Keokuk59 min
May 24, 5:54 AM CDTTornado WarningDVNIowa, Keokuk, Washington51 min
May 24, 6:05 AM CDTSevere Thunderstorm Warning Considerable damage threatDVNIowa, Jefferson, Johnson, Keokuk, Washington40 min
May 24, 6:13 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn47 min
May 24, 6:29 AM CDTTornado WarningDVNIowa, Johnson, Louisa, Washington46 min
May 24, 6:38 AM CDTSevere Thunderstorm Warning Considerable damage threatDVNCedar, Clinton, Des Moines, Henry, Iowa, Jefferson and 6 more67 min
May 24, 6:45 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Cedar, Delaware, Dubuque, Jones and 1 more60 min
May 24, 7:02 AM CDTTornado WarningDVNCedar, Johnson, Jones, Linn, Muscatine43 min
May 24, 7:08 AM CDTTornado WarningDVNDelaware, Dubuque, Jones, Linn52 min
May 24, 7:32 AM CDTSevere Thunderstorm Warning Considerable damage threatDVNCedar, Clinton, Des Moines, Louisa, Muscatine, Scott58 min
May 24, 7:39 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Delaware, Dubuque, Jackson, Jones66 min
May 24, 7:39 AM CDTTornado WarningDVNCedar, Clinton, Jackson, Jones, Scott51 min
May 24, 8:00 AM CDTTornado WarningDVNClinton, Jackson, Scott45 min
May 24, 8:26 AM CDTSevere Thunderstorm WarningDVNClinton, Scott64 min
May 24, 8:27 AM CDTTornado WarningDVNJackson48 min
May 24, 8:37 AM CDTTornado WarningDVNClinton, Jackson53 min
May 24, 8:43 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson47 min
May 24, 10:03 AM CDTSevere Thunderstorm WarningDVNLee42 min
May 24, 10:42 AM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa, Muscatine22 min
May 24, 12:45 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque32 min
May 24, 1:39 PM CDTSpecial Weather StatementDVNDubuque21 min
May 24, 2:06 PM CDTSpecial Weather StatementDVNDubuque9 min
May 24, 2:33 PM CDTSpecial Weather StatementDVNDubuque, Jones42 min
May 24, 2:48 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones42 min
May 24, 3:53 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott32 min
May 24, 4:45 PM CDTRiver Flood WarningDVNLouisa10 days
May 24, 4:45 PM CDTRiver Flood WarningDVNLouisa10 days
May 24, 4:56 PM CDTRiver Flood WarningDVNCedar, Johnson, Muscatine4 days
May 24, 5:06 PM CDTSpecial Weather StatementDVNClinton, Scott39 min
May 24, 5:30 PM CDTSpecial Weather StatementDVNScott45 min

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.